Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 5, 2012, 10:31 AM CDT for 4 counties in Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 10:31 AM CDT (15:31 UTC)
- Expired
- Sep 5, 2012, 11:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 10:33 AM CDT | TSTM WND GST 55 | Hord, IL | |
| Sep 5, 10:45 AM CDT | TSTM WND DMG | Flora, IL | TREE DOWN ON HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 9:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS53 KILX 051531
SVRILX
ILC025-049-079-159-051630-
/O.NEW.KILX.SV.W.0114.120905T1531Z-120905T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1031 AM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
NORTHWESTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 1130 AM CDT.
* AT 1030 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DIETERICH TO EDGEWOOD TO SALEM...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...FLORA...IOLA...WHEELER...BIBLE GROVE...LOUISVILLE...
BOGOTA...INGAHAM...XENIA...SAILOR SPRINGS...WILLOW HILL...STE.
MARIE...WEST LIBERTY...CLAY CITY...DUNDAS...NOBLE...SCHNELL...
ELLIOTSTOWN...HORD AND OSKALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS FAYETTE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3860 8833 3860 8847 3861 8871 3891 8870
3892 8871 3907 8848 3900 8797 3881 8807
3859 8828 3859 8833
TIME...MOT...LOC 1531Z 278DEG 27KT 3903 8842 3887 8864
3867 8895
WIND...HAIL 60MPH <.75IN
$$
MILLER3 follow-up statements
210
WWUS53 KILX 051552
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1052 AM CDT WED SEP 5 2012
ILC049-051602-
/O.CAN.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
EFFINGHAM IL-
1052 AM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3861 8870 3861 8871 3880 8869 3888 8864
3892 8850 3891 8837 3894 8836 3892 8802
3881 8807 3859 8828
TIME...MOT...LOC 1552Z 269DEG 26KT 3892 8832 3882 8842
3863 8872
$$
ILC025-079-159-051630-
/O.CON.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
JASPER IL-RICHLAND IL-CLAY IL-
1052 AM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
NORTHWESTERN RICHLAND AND SOUTHERN JASPER COUNTIES UNTIL 1130 AM
CDT...
AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF BIBLE GROVE TO BIBLE GROVE TO 6 MILES SOUTH
OF OMEGA...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORA...XENIA...INGAHAM...BOGOTA...SAILOR SPRINGS...CLAY CITY...
WEST LIBERTY...DUNDAS...NOBLE...SCHNELL...NEWTON LAKE...WENDELIN...
WAKEFIELD AND OLNEY NOBLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3861 8870 3861 8871 3880 8869 3888 8864
3892 8850 3891 8837 3894 8836 3892 8802
3881 8807 3859 8828
TIME...MOT...LOC 1552Z 269DEG 26KT 3892 8832 3882 8842
3863 8872
WIND...HAIL 60MPH <.75IN
$$
MILLER715
WWUS53 KILX 051610
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT WED SEP 5 2012
ILC079-051620-
/O.CAN.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
JASPER IL-
1110 AM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3861 8862 3885 8825 3885 8806 3880 8808
3860 8828
TIME...MOT...LOC 1610Z 296DEG 20KT 3885 8812 3877 8817
3858 8847
$$
ILC025-159-051630-
/O.CON.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
RICHLAND IL-CLAY IL-
1110 AM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLAY AND WESTERN RICHLAND COUNTIES UNTIL 1130 AM CDT...
AT 1108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST LIBERTY TO 6 MILES NORTH OF NOBLE TO 5 MILES NORTHWEST OF
CISNE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NOBLE...DUNDAS...SCHNELL AND OLNEY NOBLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3861 8862 3885 8825 3885 8806 3880 8808
3860 8828
TIME...MOT...LOC 1610Z 296DEG 20KT 3885 8812 3877 8817
3858 8847
WIND...HAIL 60MPH <.75IN
$$
MILLER076
WWUS53 KILX 051631
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CDT WED SEP 5 2012
ILC025-159-051640-
/O.EXP.KILX.SV.W.0114.000000T0000Z-120905T1630Z/
RICHLAND IL-CLAY IL-
1131 AM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
NORTHWESTERN RICHLAND COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM CDT.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHERN RICHLAND COUNTY UNTIL 1145 AM CDT.
LAT...LON 3861 8862 3885 8825 3885 8806 3880 8808
3860 8828
TIME...MOT...LOC 1610Z 296DEG 20KT 3885 8812 3877 8817
3858 8847
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:48 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 5, 6:48 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 648 AM CDT WED SEP 5 2012 .DISCUSSION... ISSUED 330 AM CDT WED SEP 5 2012 SHORT TERM...TODAY THROUGH FRIDAY NIGHT 00Z MODELS CONTINUE TO BE SLOWER WITH COLD FRONTAL PASSAGE LATER TODAY AND TONIGHT...AND SPC CONTINUES A SLIGHT RISK OF SEVERE STORMS FROM MID AFTERNOON INTO MID EVENING. PER SPC DAY1 DISCUSSION... MODEL FORECASTS SUGGEST THE STRONGEST INSTABILITY WILL DEVELOP FROM ACROSS CENTRAL IL LATE THIS AFTERNOON. NAM FORECAST SOUNDINGS AROUND SPRINGFIELD IL AT 00Z/THU SHOW MLCAPE VALUES RANGING FROM 3000 TO 4000 J/KG. THE STRONG INSTABILITY COMBINED WITH MODERATE DEEP LAYER SHEAR PROFILES SHOULD BE FAVORABLE FOR SUPERCELLS WITH LARGE HAIL. THE PRISTINE THERMODYNAMIC ENVIRONMENT MAY ALSO SUPPORT HAIL GREATER THAN 2 INCHES IN DIAMETER ESPECIALLY WITH SUPERCELLS THAT HAVE ACCESS TO THE STRONGEST INSTABILITY. AS LOW- LEVEL FLOW INCREASES DURING THE EARLY EVENING...CELLS SHOULD CONGEAL INTO A LINEAR CONVECTIVE SYSTEM RESULTING IN AN INCREASED WIND DAMAGE THREAT. AN ENHANCED WIND DAMAGE THREAT MAY DEVELOP ACROSS THE LOWER OH VALLEY ESPECIALLY IF AN MCS CAN ORGANIZE AND MOVE QUICKLY SE ACROSS THE REGION. ONE MORE HOT AND HUMID DAY EXPECTED TODAY WHICH WILL BE THE 6TH CONSECTIVE HUMID DAY SINCE LAST FRIDAY WITH THE ARRIVAL OF ISAACS TROPICAL MOISTURE. WARMED HIGHS A DEGREE OR TWO INTO THE LOW TO MID 90S TODAY AND THIS COMBINED WITH DEWPOINTS GENERALLY IN THE LOWER 70S TO GIVE AFTERNOON HEAT INDICES PEAKING AROUND 100F...TO AS HIGH AS 100-104F IN SW COUNTIES SO JUST BELOW HEAT ADVISORY CRITERIA OF 105F. INCREASED POPS NW AREAS THIS MORNING TO HANDLE MCS OVER EASTERN IA AND INCREASE POPS OVER REST OF CENTRAL IL THIS AFTERNOON AND SE IL BEST CHANCES OF STORMS WILL BE THIS EVENING. WEAK HIGH PRESSURE TO SETTLE INTO IL BY SUNSET THU BRINGING A FAIR AMOUNT OF SUNSHINE THU ALONG WITH LESS HUMID AIR. BUMPED UP HIGHS A DEGREE OR TWO ON THU AS WELL RANGING FROM THE LOWER 80S NW TO NEAR 90F FAR SE IL BY LAWRENCEVILLE. YET ANOTHER FAIRLY STRONG DISTURBANCE MOVES INTO CENTRAL IL LATER THU NIGHT INTO FRI NIGHT LIKELY BRINGING SHOWERS AND MORE THUNDERSTORMS ESPECIALLY FRI AFTERNOON/EVENING. SPC HAS 5% RISK OF SEVERE STORMS SOUTHERN HALF FOR FRI/FRI EVE ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE. RAINFALL AMOUNTS BETWEEN A HALF AND THREE QUARTER INCHES WITH LOCAL 1 INCH AMOUNTS POSSIBLE FROM THIS STORM SYSTEM. LONG TERM...SATURDAY THROUGH WEDNESDAY EXTENDED MODELS HAVE TRENDED MORE PROGRESSIVE WITH UPPER LEVEL TROF AND MOST MODELS NO LONGER CUTOFF AN UPPER LEVEL LOW IN THE OHIO VALLEY THIS WEEKEND. SO CONTINUED TREND OF SHIFTING CHANCES OF SHOWERS FURTHER EAST THIS WEEKEND AND LESS CLOUD COVER. CHANCE OF SHOWERS CONTINUES SAT AND HIGHEST POPS IN EASTERN IL. CHANCES OF SHOWERS MAINLY EAST OF CENTRAL/SE IL BY SUNDAY WITH PARTLY TO MOSTLY SUNNY SKIES...MORE CLOUDS NEAR THE INDIANA BORDER. UPPER LEVEL RIDGE OVER THE WESTERN STATES GRADUALLY NOSES INTO IL BY NEXT TUE/WED BRINGING QUIET WEATHER WITH TEMPS MODIFYING FROM WEEKEND HIGHS IN THE LOW TO MID 70S INTO THE UPPER 70S AND LOWER 80S BY TUE/WED. KH && .AVIATION... ISSUED 645 AM CDT WED SEP 5 2012 A LINE OF SHOWERS AND THUNDERSTORMS NEAR IL RIVER AT PIA AIRPORT WILL SPREAD SE TO BMI AIRPORT AROUND 12Z AND SHOULD FALL APART AS IT REACHES I-72 BY MID MORNING. NNE WINDS OF 15-20 KTS WITH GUSTS OF 25-30 KTS TO OCCUR BEHIND THE OUTFLOW BOUNDARY AT PIA AND BMI NEXT HOUR OR TWO. THESE WINDS ENHANCED BY A MESO-HIGH 1015 MB BY CLINTON IA NEAR THE IA/IL MS RIVER BORDER WITH WEAKENING MCS. WILL NEED TO WATCH TO SEE IF THIS OUTFLOW HOLDS TOGETHER LONG ENOUGH TO AFFECT THE I-72 TAF SITES WHERE A WIND SHIFT MAY BE NEEDED THERE AS WELL BY MID MORNING...BUT WITH WEAKER WIND SPEEDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP DURING MID/LATE AFTERNOON OVER CENTRAL IL AND CONTINUE INTO MID EVENING AND LAST LONGEST A DEC AND CMI AS A COLD FRONT OVER THE UPPER MS VALLEY MOVES SE THROUGH CENTRAL IL THIS EVENING. MVFR CEILINGS AND VISIBILITIES POSSIBLE WITH THUNDERSTORMS AND COULD BE GUSTY WINDS AS WELL THOUGH TOO EARLY TO PINPOINT THE TIMING OF THIS. CLEARING SKIES BEHIND THE COLD FRONT OVERNIGHT WITH SOUTH WINDS 8-14 KTS TODAY TURNING NW BY OVERNIGHT AND WEAKENING TO LESS THAN 10 KTS AS WEAK HIGH PRESSURE OVER THE NORTHERN ROCKIES SETTLES INTO THE MS VALLEY THU MORNING. KH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 5, 5:42 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 542 AM CDT WED SEP 5 2012 ILZ027>031-036>038-040>043-047>053-061100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 542 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY OCCUR TODAY UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE STORMS EARLY THIS MORNING ACROSS THE ILLINOIS RIVER VALLEY...AND ACROSS THE AREA FROM MID AFTERNOON INTO EARLY EVENING. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT THROUGH FRIDAY EVENING. A FEW STORMS COULD BECOME STRONG SOUTH OF I-72 FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF THE ILLINOIS RIVER EARLY THIS MORNING...AND ACROSS THE AREA BETWEEN 2 PM AND 8 PM TODAY. ILZ044>046-054>057-061-061100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 542 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY FROM MID AFTERNOON INTO MID EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS DURING THAT TIME. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG SOUTH OF I-72 FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY. ILZ062-063-066>068-071>073-061100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 542 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY LATE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS DURING THAT TIME. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. A FEW STORMS COULD BECOME STRONG FRIDAY AFTERNOON AND EVENING ACROSS SOUTHEAST ILLINOIS WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM TODAY. KH
In the hours before
Special weather statement, Sep 5, 5:56 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CDT WED SEP 5 2012
ILZ068-073-051130-
CRAWFORD-LAWRENCE-
556 AM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 630 AM CDT...
AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF VINCENNES...MOVING SOUTHEAST AT
15 MPH.
WINDS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LAWRENCE
AND SOUTHEASTERN CRAWFORD COUNTIES. IN ADDITION TO THE GUSTY WINDS...
TORRENTIAL RAINFALL WILL ACCOMPANY THE STORM.
LAT...LON 3870 8752 3868 8762 3899 8776 3902 8756
3899 8756 3897 8752 3892 8751 3886 8754
3885 8752 3882 8752 3879 8749 3874 8749
TIME...MOT...LOC 1055Z 306DEG 15KT 3874 8751
SMITHSpecial weather statement, Sep 5, 7:26 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 726 AM CDT WED SEP 5 2012 ILZ041>043-048-050>053-051330- CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON- 726 AM CDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...LOGAN...MENARD... NORTHEASTERN MORGAN...NORTHERN CHRISTIAN...NORTHERN SANGAMON... WESTERN DE WITT AND WESTERN MACON COUNTIES UNTIL 830 AM CDT... AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...OR 10 MILES SOUTH OF MASON CITY...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLIAMSVILLE... ELKHART... CORNLAND... LINCOLN... MOUNT PULASKI... CHESTNUT... OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE AND BROADWELL. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4019 8912 3982 8924 3984 9001 4023 8975 TIME...MOT...LOC 1226Z 283DEG 39KT 4007 8960 SMITH
Special weather statement, Sep 5, 7:31 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT WED SEP 5 2012
ILZ049>051-051330-
MORGAN-SANGAMON-SCOTT-
731 AM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHERN MORGAN AND
WESTERN SANGAMON COUNTIES UNTIL 830 AM CDT...
AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
PLEASANT PLAINS TO ALSEY...MOVING SOUTH AT 45 MPH.
WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOAMI...
FRANKLIN...
CHATHAM...
WAVERLY...
DIVERNON...
AUBURN...
OTHER LOCATIONS AFFECTED INCLUDE...LAKE JACKSONVILLE...GLASGOW...
SOUTH JACKSONVILLE...LYNNVILLE...FARMINGDALE AND BERLIN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3969 9064 3986 8969 3953 8960 3951 9001
3952 9056
TIME...MOT...LOC 1231Z 338DEG 40KT 3983 8980 3955 9045
SMITHLocal storm report, Sep 5, 7:50 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 AM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST PRENTICE 39.85N 90.05W
09/05/2012 E50.00 MPH MORGAN IL MESONET
SWOP REPORT
&&
TIMTELocal storm report, Sep 5, 10:01 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
09/05/2012 MORGAN IL MESONET
2 INCH DIAMETER BRANCHES DOWN. SWOP REPORT.
&&
TIMTESpecial weather statement, Sep 5, 10:03 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CDT WED SEP 5 2012
ILZ027>029-051600-
KNOX-PEORIA-STARK-
1003 AM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX...NORTHERN PEORIA
AND STARK COUNTIES UNTIL 1100 AM CDT...
AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ONEIDA...OR 13 MILES SOUTH OF CAMBRIDGE...
MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALTONA...
VICTORIA...
LA FAYETTE...
WEST JERSEY...
ELMORE...
TOULON...
OTHER LOCATIONS AFFECTED INCLUDE...SNAKE DEN HOLLOW AND DUNCAN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8963 4098 8964 4097 8962 4088 8961
4106 9038 4116 9030 4115 8988 4124 8986
4124 8965
TIME...MOT...LOC 1503Z 286DEG 27KT 4112 9022
BARKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:30 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 60 min |
| Sep 5, 5:32 AM CDT | Special Weather Statement | ILX | Knox | 58 min |
| Sep 5, 5:36 AM CDT | Special Weather Statement | ILX | Fulton, Schuyler | 54 min |
| Sep 5, 5:54 AM CDT | Special Weather Statement | ILX | Marshall, Mason, Peoria, Stark, Tazewell, Woodford | 66 min |
| Sep 5, 5:56 AM CDT | Special Weather Statement | ILX | Lawrence | 34 min |
| Sep 5, 6:38 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Schuyler, Scott | 55 min |
| Sep 5, 7:26 AM CDT | Special Weather Statement | ILX | Logan, Menard | 64 min |
| Sep 5, 7:31 AM CDT | Special Weather Statement | ILX | Morgan, Sangamon, Scott | 59 min |
| Sep 5, 7:41 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon, Scott | 34 min |
| Sep 5, 8:46 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 44 min |
| Sep 5, 9:52 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 38 min |
| Sep 5, 10:03 AM CDT | Special Weather Statement | ILX | Stark | 57 min |
| Sep 5, 11:07 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.